Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 21, 2021, 8:41 PM CDT for Yoakum County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- May 21, 2021, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 146 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS84 KMAF 220141
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
741 PM MDT Fri May 21 2021
NMZ029-220230-
Northern Lea County NM-
741 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 830
PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tatum, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Tatum, McDonald, Crossroads, Gladiola and Tatum Airport.
LAT...LON 3306 10307 3306 10329 3340 10372 3357 10372
3357 10306
TIME...MOT...LOC 0141Z 219DEG 29KT 3323 10335
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 21, 6:23 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 21, 6:23 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 623 PM CDT Fri May 21 2021 .DISCUSSION... See the 00z Aviation Discussion below. && .AVIATION... Possible thunderstorms with gusty erratic winds, lightning, and larger hail for KCNM, KPEQ, and KHOB this afternoon. Winds will remain elevated out of the southeast with gusts around 20-25kts tonight. A low cloud deck will move into the area early tomorrow morning lowering CIGs to MVFR and maybe temporary IFR conditions. AMDs will be made as storms develop this afternoon. && .PREV DISCUSSION... /issued 245 PM CDT Fri May 21 2021/ DISCUSSION... Today have a weak upper ridge over the area as a cut off low wobbles across NV. This low will move into ID Saturday with the srn part of it lifting northward across WY and into MT Sunday. This pattern will keep the region in SW flow aloft that can carry shortwaves into the area. Also do have a tropical low off the S TX coast that should move ashore Saturday. This low looks to stay east of the area as it moves north and weakens eventually getting swept up in the westerlies. On Monday the northern low will move into Canada as a trough axis extends southward across the Western US. Upper ridge reforms over the region by midweek. This afternoon have a leeside trough extending down from CO across our western CWA with a gusty SE wind east of it. Temperatures are climbing today and should reach near normal around 90 degrees for the Permian Basin... 90s for SE NM and the Trans Pecos... and 100+ along the Rio Grande. Saturday and Monday should be a few degrees cooler due to increased cloud cover and higher rain chances. Temps increase mid week under the ridge. As far as storms SWODY1 has a marginal risk extending down into SE NM... should not see much out there this afternoon but model qpf does develop precip over Eddy and Lea tonight. SWODY2 has a slight risk from SE NM down into Brewster... added mention of severe to grids/zones. Could also see locally heavy rain with these storms as models show PW in the 1 to 1.3 inch range over the West on Saturday and when combined with SE upslope flow and mountains terrain could lead to flash flooding... will include in the HWO. Also have a Marginal risk for large part of the area DY3 and carrying high pops over the west Sunday night and Monday. Rain chances decrease after that. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 65 83 64 / 0 10 10 10 Carlsbad 94 64 85 63 / 20 30 30 50 Dryden 88 69 88 68 / 0 10 10 10 Fort Stockton 95 66 87 65 / 0 10 20 20 Guadalupe Pass 88 62 82 58 / 10 20 30 50 Hobbs 91 62 82 60 / 10 20 20 30 Marfa 92 57 85 52 / 10 10 40 40 Midland Intl Airport 91 65 85 64 / 0 0 10 10 Odessa 92 65 86 65 / 0 0 10 10 Wink 95 68 88 65 / 10 10 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/44
Hazardous weather outlook, May 21, 2:07 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 207 PM CDT Fri May 21 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 207 PM CDT Fri May 21 2021 /107 PM MDT Fri May 21 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible over Southeast New Mexico, the Upper Trans Pecos, and far West Texas. A few storms may be strong to severe with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight risk of severe thunderstorms Saturday afternoon and evening across Southeast New Mexico, the western Permian Basin, and southward to the Rio Grande. Any severe storms that do develop may be accompanied by large hail, damaging winds, and localized flash flooding. There is another chance of severe thunderstorms on Sunday and Monday across portions of the area. Large hail, damaging winds, and localized flash flooding will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 21, 6:30 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 630 PM CDT Fri May 21 2021 NMZ028-033-034-TXZ059-273-274-220015- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- Loving TX-Eastern Culberson County TX-Reeves County Plains TX- 630 PM CDT Fri May 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDDY...SOUTHWESTERN LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 629 PM CDT/529 PM MDT/, Doppler radar was tracking strong thunderstorms 8 miles southeast of Malaga, or 23 miles southeast of Carlsbad, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Loving, Maljamar, Red Bluff Reservoir, Malaga, Lea County Zip Franklin Memorial Airport, Halfway, Loco Hills and Red Bluff. LAT...LON 3184 10373 3190 10419 3293 10408 3293 10343 TIME...MOT...LOC 2329Z 197DEG 17KT 3216 10396 89
Special weather statement, May 21, 7:31 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
631 PM MDT Fri May 21 2021
NMZ029-033-220115-
Northern Lea County NM-Central Lea County NM-
631 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEA COUNTY UNTIL 715 PM
MDT...
At 631 PM MDT, Doppler radar was tracking strong thunderstorms 15
miles south of Caprock, or 20 miles west of Tatum, moving northeast
at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Tatum, Caprock, McDonald, Maljamar, Crossroads and Tatum Airport.
LAT...LON 3342 10305 3261 10379 3297 10378 3297 10376
3340 10377 3340 10372 3357 10372 3357 10306
TIME...MOT...LOC 0031Z 217DEG 38KT 3317 10366
89Special weather statement, May 21, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
741 PM MDT Fri May 21 2021
NMZ029-220230-
Northern Lea County NM-
741 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 830
PM MDT...
At 741 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tatum, moving northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Tatum, McDonald, Crossroads, Gladiola and Tatum Airport.
LAT...LON 3306 10307 3306 10329 3340 10372 3357 10372
3357 10306
TIME...MOT...LOC 0141Z 219DEG 29KT 3323 10335
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:13 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| May 21, 7:31 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
| May 21, 8:52 PM CDT | Special Weather Statement | MAF | Lea | 53 min |
| May 22, 4:21 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| May 22, 4:43 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
| May 22, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 46 min |
| May 22, 5:29 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| May 22, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.